Thunderstorm Wind, Ellis
- When
- June 4, 2:55 AM CST
- Where
- Ellis County, 8 mi WSW of Arnett
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.083, -99.900
Wind gust was measured by the Oklahoma mesonet.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 1:27 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 227 AM CDT SUN JUN 4 2006 .DISCUSSION... AS LEVELS AROUND 850 MB REMAIN VERY MOIST THE NEXT SEVERAL DAYS ACROSS THE SOUTHERN AND CENTRAL PLAINS, A CHANCE FOR SHOWERS AND THUNDERSTORMS EXIST BOTH TONIGHT AND MONDAY NIGHT IN NORTHERN OKLAHOMA. BOTH NIGHTS A LOW LEVEL JET IS EXPECTED ACROSS THE PAN HANDLES OR THE WESTERN PART OF OK RANGING INTO KS AND NE. THUNDERSTORMS THAT FORM ON THE NOSE OF THE JET OR IN A REGION OF WEAK LIFT WITH MINOR WAVES AROUND THE UPPER RIDGE WOULD MOVE SOUTH INTO OK OVERNIGHT. WEAK BOUNDARY LAYER UPSLOPE WILL ALSO BE PRESENT ACROSS EASTERN CO, FURTHER HELPING TO INITIATE THUNDERSTORMS THAT ALL WOULD MOVE SOUTH IN THE PREVAILING NORTH FLOW ACROSS THE SOUTHERN PLAINS. THE UPPER RIDGE IS EXPECTED TO MOVE A LITTLE FARTHER EAST, DIMINISHING CHANCES FOR NIGHTTIME RAIN FROM MID-WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 66 92 68 / 20 20 20 20 HOBART OK 94 67 96 68 / 10 10 10 10 WICHITA FALLS TX 94 68 96 69 / 10 10 10 10 GAGE OK 93 64 93 67 / 10 10 10 10 PONCA CITY OK 88 65 90 68 / 40 20 20 20 DURANT OK 92 67 90 69 / 10 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SUN JUN 4 2006
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1255 AM CDT SUN JUN 4 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST AND WEST
CENTRAL OKLAHOMA EARLY THIS MORNING. THESE STORMS MAY PRODUCE WINDS
ON THE ORDER OF 40 TO 50 MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP
OVER KANSAS TOWARD AND AFTER MIDNIGHT...AND MAY MOVE INTO
NORTH-CENTRAL PORTIONS OF OKLAHOMA TOWARD SUNRISE SUNDAY MORNING.
ALTHOUGH GUSTY WINDS WILL BE ALSO BE POSSIBLE WITH THIS
ACTIVITY...NO ORGANIZED SEVERE WEATHER IS EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY BE CONTINUING SUNDAY
MORNING AND INTO THE AFTERNOON ACROSS PORTIONS OF NORTHERN AND
EASTERN OKLAHOMA...MAINLY TO THE NORTH AND EAST OF THE OKLAHOMA CITY
METROPOLITAN AREA. WITH NORTHWESTERLY UPPER LEVEL WINDS CONTINUING
OVER THE AREA...THERE WILL BE A CHANCE OF LATE NIGHT THUNDERSTORMS
AGAIN SUNDAY NIGHT INTO MONDAY MORNING AND MONDAY NIGHT INTO TUESDAY
MORNING ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. OTHERWISE
THE CHANCE OF THUNDERSTORMS REMAINS LOW THROUGH THE REMAINDER OF THE
WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1003 PM CDT SAT JUN 3 2006 OKZ004-009-010-040330- HARPER OK-WOODWARD OK-ELLIS OK- 1003 PM CDT SAT JUN 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD COUNTIES. A GUSTY FRONT AHEAD OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF FORT SUPPLY TO 12 MILES WEST OF SHATTUCK AT 1003 PM CDT...MOVING SOUTHEAST AT 30 MPH. NORTHERLY WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS GUST FRONT...ESPECIALLY OVER WESTERN PORTIONS OF ELLIS COUNTY NEAR AND WEST OF GAGE AND SHATTUCK. THE THUNDERSTORMS WILL BE MAINLY CONFINED TO THE TEXAS PANHANDLE...BUT WILL LIKELY AFFECT EXTREME WESTERN PORTIONS OF HARPER AND ELLIS COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1145 PM CDT SAT JUN 3 2006 OKZ004-009-040515- HARPER OK-ELLIS OK- 1145 PM CDT SAT JUN 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. WEAKENING THUNDERSTORMS IN THE PANHANDLES AND PARTS OF NORTHWEST OKLAHOMA COULD CAUSE WINDS TO GUST FROM 35 TO 45 MPH ACROSS PARTS OF HARPER AND ELLIS COUNTIES... WITH THE STRONGEST WINDS EXPECTED NEAR THE OKLAHOMA TEXAS BORDER. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 115 AM CDT SUN JUN 4 2006 OKZ004-009-010-014-040645- HARPER OK-WOODWARD OK-ELLIS OK-ROGER MILLS OK- 115 AM CDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...ROGER MILLS AND WOODWARD COUNTIES. STRONG THUNDERSTORMS WERE LOCATED IN THE NORTHEAST TEXAS PANHANDLE AT 115 AM THIS MORNING. ALTHOUGH THE STRONGEST STORMS WILL REMAIN IN TEXAS THROUGH 2 AM... STRONG WINDS ASSOCIATED WITH THIS AREA OF THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE AT TIMES.
The Vance AFB radar (KVNX), 175 km away, was scanning. The volume nearest the first event began at 08:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gust was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515135.